MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 816572
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during set-up of the device for a cardiopulmonary bypass (cpb) procedure, the centrifugal control unit (ccu) displayed an 'arterial service pump' message.As mitigation, the team used a roller pump in place of the centrifugal.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
The field service representative (fsr) observed damage on the centrifugal control unit (ccu) cover.During troubleshooting the error message appeared, and he also noted a burning odor.The cover was removed, and the ribbon cable was hot to the touch along with dark residue found inside the cover.The ccu was replaced.The unit operated to the manufacturer's specifications.
 
Additional Manufacturer Narrative
Updated block: d9 during laboratory analysis, the product surveillance technician (pst) connected the centrifugal control unit (ccu) to lab use only (luo) testing equipment.Upon visual inspection, the pst observed multiple areas with housing damage and broken pieces of the housing inside the unit.All the printed circuit boards (pcb) were inspected for any evidence of a short circuit condition, which was not observed, but the pst found that the cable between the display subassembly and the application pcb was disconnected.Initially when the ccu was started, there was no display output due to the disconnected cable.After the pst reconnected the cable, the centrifugal pump was set to spin at a constant rate for two hours with no issues observed.The unit was then configured to run in pulsatile mode and ran for two more hours with no issues observed.The data log did indicate display supply errors.It was determined that the ccu did not meet specification.
 
Additional Manufacturer Narrative
The service repair technician (srt) confirmed that the centrifugal control unit (ccu) was received opened, with the cable disconnected, and screws not securely fastened which would cause the ccu to exhibit errors.He replaced the display.The unit operated to the manufacturer's specifications.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key18347291
Report Number1828100-2023-00374
Device Sequence Number15005533
Product Code DTQ
UDI-Device Identifier00886799001387
UDI-Public(01)00886799001387(11)180514
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K172220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number816572
Device Catalogue Number816572
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2023
Supplement Date Received by Manufacturer12/13/2023
12/28/2023
02/14/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date01/03/2024
01/19/2024
03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown